Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


seroconversion
Jun 9, 2007

Hello, and thanks for the great work you are doing!

My partner has been diagnosed with hiv last month. He was exposed to the virus in february, had a rather nasty acute retroviral illness (lasting 1 week). He's viral load is 55,000 and cd4 450. I was worried about the low cd4 cell count, but i was told that it's because of seroconversion, and it should rise and then decline again. Is this correct? I'm also worried about a few symptoms he has: a cold sore, dry skin, weight lost and he need to pass urines more often than before. Is this part of seroconversion? Or there's something to be worried about? Please let me know! Thanks so much,

marko

Response from Dr. Young

Marko, thanks for your post.

I'm not sure from what you write about when your partner's labs were drawn in relation to his expousre, but note that a CD4 count of 450 is not low, it's normal.

You are correct that CD4s tend to decline, then rise in the immediate weeks following acute infection. If he was exposed in February, I'd expect that he shouldn't have "seroconversion" symptoms now in June-- to this point, cold sores (herpes) isn't always just associated with recent HIV infection, but rather can occur (like dry skin or weight loss) at any time during the course of the disease.

If your partner has ongoing symptoms, I'd suggest letting his healtcare provider know.

Hope this helps, BY



Previous
Update on Treatment!
Next
kivexa+reyataz+norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement